| Model Number |
UNCEMENTED GLENOID |
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
04/25/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The check of the manufacturing charts of the lot # involved (#201713981) did not show any anomaly on the 69 smr metal back glenoid manufactured with this lot #.No other complaints received on the same lot#.We will send a final mdr once the evaluation will be completed.
Event or Problem Description
During surgery, after prosthesis reduction, it was found that the metal back glenoid already implanted failed to be fixed as a consequence of the patient's glenoid cavity of scapula fractured (root cause of bone fracture is unknown, but patient suffers of pre-existing rheumatoid arthritis).Then, a humeral head replacement was immediately needed causing a prolonged surgery time of 30 minutes.Surgeon satisfied with the final stability of the implant.Event happened in (b)(6) on (b)(6) 2018.
Event or Problem Description
During a reverse shoulder arthroplasty performed on (b)(6) 2018, it was found that the smr metal-back glenoid small r (product code 1375.21.005, lot #1713981) already implanted failed to be fixed after prosthesis reduction.When the smr implants were removed, it was found that the patient's glenoid cavity of scapula fractured.The root cause of bone fracture is unknown, but it was reported that the patient suffers of pre-existing rheumatoid arthritis.Then, a humeral head replacement was immediately needed, and the prosthesis was converted to hemi configuration.The issue caused a prolonged surgery time of 30 minutes.Surgeon was satisfied with the final stability of the implant.The patient had then been monitored.Event happened in japan.
Additional Manufacturer Narrative
The check of the manufacturing charts of the involved lot #1713981 did not show any anomaly on the (b)(4) smr metal back glenoid manufactured with that lot #.According to our records, at least (b)(4) metalbacks with lot #1713981 and ster.(b)(4) have been implanted and this is the only complaint received on this lot #.Device analysis: explanted devices weren't returned to limacorporate for investigation.X-rays analysis: limacorporate received a total of (b)(4) x-rays referring (b)(4) to pre-op of the primary surgery and (b)(4) to post-op of the primary surgery ((b)(4) x-rays are immediate post-op and (b)(4) x-rays were taken at the follow-up).The x-rays received - dated(b)(6)2018, respectively - have been evaluated by a medical consultant.Following, the medical consultant comments: "i am unable on these images to see a glenoid fracture on either the pre-op or post op images.Therefore, we accept that a fracture occurred during implantation of the glenoid baseplate.It is possible sometimes in spite of that to still implant a prosthesis, but the safe course is to do what has been done.The porosis would have predisposed the patient to fracture at least a little bit".Considering that: · check of manufacturing charts highlighted no anomalies on the components manufactured with lot #1713981.· according to the received information, the patient suffers of pre-existing rheumatoid arthritis.· according to the opinion of the medical consultant, the bone fracture is not visible on the provided x-rays.Still "it is possible sometimes in spite of that to still implant a prosthesis, but the safe course is to do what has been done.The porosis would have predisposed the patient to fracture at least a little bit".We cannot define with certainty a root cause for the event.The patient's condition is predisposing to fracture.The event was not product related.Pms data: according to limacorporate pms data, the occurrence rate of intra-operative glenoid fracture while implanting a smr metalback belonging to product codes 1375.20.0(b)(6) and 1375.21.0(b)(6) is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.This is final mdr submitted today to recover the closure in the fda database.